Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 604, NWS Norman, OK

August 23, 2015Archer County, Baylor County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Aug 23, 2015, 5:27 PM CDT for Archer County, Baylor County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2015, 5:27 PM CDT (22:27 UTC)
Expired
Aug 23, 2015, 6:03 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Archer County, TX, Baylor County, TX

The radar

The Altus AFB radar (KFDR), 83 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:44 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 23, 2:44 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT SUN AUG 23 2015

.DISCUSSION...
COLD FRONT...WHICH HAS BECOME NEARLY STATIONARY THIS AFTERNOON...
IS PROGD TO BEGIN A STEADY MARCH SOUTH AND EAST THIS EVENING AND
OVERNIGHT. POPS WILL BE MAINLY CONFINED TO WESTERN NORTH TEXAS AND
SOUTHERN PORTION OF OKLAHOMA LATE THIS AFTERNOON AND THIS EVENING
NEAR AND AHEAD OF FRONT. UNSTABLE AND UNCAPPED ATMOSPHERE WILL BE
IN PLACE SO AN ISOLATED SEVERE STORM CANNOT BE RULED OUT NEAR THE
RED RIVER THROUGH EARLY EVENING. ISENTROPIC LIFT INCREASES BRIEFLY
TOWARD AND AFTER MIDNIGHT NEAR THE INTERSTATE-40 CORRIDOR SO WE
WILL GO AHEAD AND LEAVE SOME LOW POPS FOR MIDNIGHT TO SUNRISE TIME
FRAME FOR SCATTERED RAIN DEVELOPMENT.

OVERALL LITTLE CHANGE TO FORECAST THROUGH THE WEEK WITH MODELS
HAVING TIMING AND STRENGTH ISSUES WITH PROGD S/WVS THAT RIDE ALONG
DOWNSTREAM PORTION OF UPPER RIDGE. ONLY CONSISTENCY IS FOR
STRONGER OF THE WAVES TO AFFECT THE REGION LATTER HALF OF THE WEEK
SO THAT IS WHERE THE HIGHER POPS WILL BE CONFINED. TEMPERATURES
FOR THE MOST PART WILL BE NEAR OR SLIGHTLY BELOW AVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  85  63  88 /  20  10  10   0
HOBART OK         64  88  64  92 /  20  10  20  10
WICHITA FALLS TX  69  91  67  94 /  20  20  20  20
GAGE OK           57  85  62  91 /  10  10  10  10
PONCA CITY OK     56  84  58  88 /  10  10  10   0
DURANT OK         70  89  67  91 /  30  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/11
Hazardous weather outlook, Aug 23, 11:53 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT SUN AUG 23 2015

OKZ004>048-050>052-TXZ083>090-241000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE ACROSS FAR
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SEVERE STORMS ARE
UNLIKELY.

OVERNIGHT...STORM CHANCES WILL INCREASE ACROSS CENTRAL PORTIONS
OF OKLAHOMA. AGAIN...ANY STORMS THAT DO DEVELOP ARE EXPECTED
TO STAY BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
SCATTERED NON-SEVERE STORMS WILL CONTINUE TO BE POSSIBLE MAINLY
AT NIGHT AND LINGERING INTO THE MORNING HOURS THROUGH THE
UPCOMING WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Aug 23, 4:39 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT SUN AUG 23 2015

TXZ089-232230-
ARCHER TX-
439 PM CDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER COUNTY UNTIL
530 PM CDT...

AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLNEY...AND WAS NEARLY
STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS NEAR 40 TO 50 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3340 9888 3354 9888 3354 9885 3352 9863
      3340 9860
TIME...MOT...LOC 2137Z 65DEG 11KT 3340 9872
Special weather statement, Aug 23, 4:45 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT SUN AUG 23 2015

TXZ089-232230-
ARCHER TX-
445 PM CDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER COUNTY UNTIL
530 PM CDT...

AT 443 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLNEY...MOVING
WEST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3340 9895 3348 9895 3348 9867 3340 9867
TIME...MOT...LOC 2143Z 78DEG 10KT 3341 9874
Special weather statement, Aug 23, 4:52 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT SUN AUG 23 2015

TXZ089-232230-
ARCHER TX-
452 PM CDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARCHER COUNTY UNTIL
530 PM CDT...

AT 451 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARCHER CITY...
MOVING WEST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3362 9853 3350 9854 3348 9877 3359 9878
TIME...MOT...LOC 2151Z 78DEG 9KT 3354 9864

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 4:39 PM CDTSpecial Weather StatementOUNArcher51 min
Aug 23, 4:45 PM CDTSpecial Weather StatementOUNArcher45 min
Aug 23, 4:52 PM CDTSpecial Weather StatementOUNArcher38 min
Aug 23, 5:35 PM CDTSpecial Weather StatementOUNArcher55 min
Aug 23, 5:53 PM CDTSpecial Weather StatementOUNClay52 min
Aug 23, 6:27 PM CDTSevere Thunderstorm WarningOUNClay48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.